Wisconsin, 2017

Flash Flooding and Flooding in Wisconsin, June 11, 2017

June 11, 2017 · NWS DLH · 38 events in 4 counties and zones

Two rounds of strong to severe thunderstorms occurred across Burnett, Washburn, Sawyer, and Price counties in northwest Wisconsin. A cold front moved through the area in the morning and triggered strong to severe storms, which produced hail up to dime size, wind damage, and heavy rain that contributed to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
$10,000
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Two rounds of strong to severe thunderstorms occurred across Burnett, Washburn, Sawyer, and Price counties in northwest Wisconsin. A cold front moved through the area in the morning and triggered strong to severe storms, which produced hail up to dime size, wind damage, and heavy rain that contributed to flash flooding. The front stalled across the region by afternoon and produced more strong to severe thunderstorms. The thunderstorms produced hail from the size of peas to nickels, wind damage, and heavy rain that contributed to flash flooding. Several roads were flooded, including culvert washouts along with downed power lines. Disaster declarations due to the flooding were issued for the town of Emery in Price County, Sawyer County and the Lac Courte Oreilles Tribe. In Price County, the total damage estimate from Wisconsin Emergency Management was $562,000. In Sawyer County, the total damage estimate was $504,000. In Washburn County, the damage estimate was $60,000. The Lac Courte Oreilles Tribe had total damage estimated at $6,500.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 11, 6:13 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 6:13 AM CST, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Duluth MN
713 AM CDT Sun Jun 11 2017

.UPDATE...
Issued at 706 AM CDT Sun Jun 11 2017

Current radar trends this morning showing a complex of severe
thunderstorms moving eastward across southwest Minnesota, which
may scrape across our southern periphery of counties (Pine to
Price county). There have already been reports of penny size hail
and wind gusts between 60 to 70 mph near Granite Falls. The HRRR
model is showing thunderstorm complex, which has taken on a bowing
convective mode, to ascend east-northeast, and impact the
aforementioned counties. Thus, a Severe Thunderstorm Watch has
been issued for these counties, in effect through noon today. Main
threats will be damaging winds and large hail.

&&

.SHORT TERM...(Today through Monday)
Issued at 357 AM CDT Sun Jun 11 2017

A quiet early morning will continue for at least a few more hours
before more potential for severe weather develops later this morning
and into the afternoon. The current radar trends show some light
returns draped over northern Cass/southern Itasca counties at
4:00 AM CDT this morning. Not thinking that much of this is
hitting the ground as there is plenty of dry air near the sfc, and
cloud bases are around roughly 10,000 ft. However, some more
robust showers are showing up further upstream, which do appear to
be reaching the ground as per automated observing sites. The
bigger near-term concern will be for the development of an MCS
that may impact the southern portions of our forecast area later
this morning. The latest meso-models indicate an MCS with parallel
stratiform rainfall to the north of the strongest segment of the
system. There could be some large hail and damaging winds with the
main portion of the system as 0-6 km deep-layer shear should
range between 55 to 65 kts, and DCAPE values increase to 500-1000
J/kg. This MCS should ride along a sfc warm front boundary, which
will continue to lift northward and be the focus of convection
throughout the day. This entire system should have plenty of mid-
and upper-level support as the Northland should be underneath the
right-entrance region of the upper-level 140+ kt jet streak,
placing the region over an area of upper-level divergence. A
compact mid-level shortwave will also translate across the south
and eastern portions of the forecast area, which will bring plenty
of isentropic lift with it.

There is an enhanced risk of severe weather today south of a Pine
City to Hayward to Lac Du Flambeau line, along with a slight risk
extending about one county north from the enhanced risk. Given
the increase in MLCAPE along the warm front, continued strong deep
layer shear, and the development of a low-level jet that will
impinging on this environment, severe weather risk will increase
this afternoon after the initial MCS moves through. All modes of
severe weather are possible today, with large hail and damaging
winds as the main threat, with a lower risk of tornadoes possible,
especially over northwest Wisconsin where the baroclinic zone
appears to become more stationary later this afternoon and evening.
Another big threat will be heavy rainfall that could lead to
flash flooding. Model ensembles, including the NAEFS and ECMWF
ensembles, indicate anomalously high Pwat values approaching ~2
inches, which is well above climatological averages. These values
appear to be over the 99th percentile, so plenty of moisture will
be available to precipitate out. We considered issuing a Flash
Flood Watch for a good portion of northwest Wisconsin, but there
is still some uncertain with the storm motion. Corfidi forward
propagation vectors lead me to believe that some training
convection will be possible, which would exacerbate the flooding
concerns for this afternoon and evening.

Beyond tonight into Monday morning, things should quiet down
somewhat across much of the Northland, with some lingering chances
of showers with some thunderstorms possible over our extreme
southern areas as the baroclinic zone lingers over this area.
There could be another round of strong to severe thunderstorms
over the the southern portions of the Northland, but at this
point, the likelihood for severe storms will be on the low side,
as the deeper lift doesn't appear as robust as it will be today.

.LONG TERM...(Monday night through Saturday)
Issued at 357 AM CDT Sun Jun 11 2017

Numerous rounds of showers and thunderstorms early to mid week, then
a break in the precipitation late-week. Precipitation chances return
for the weekend with a chance for showers and a few storms Saturday.
Temperatures above normal through much of the long term period, with
the notable exception of cooler temperatures near Lake Superior
Tuesday due to strong easterly winds. Guidance diverges for weekend
scenarios with highs on Saturday at Duluth ranging from the 50s
(from guidance that depicts easterly low level winds) to upper 70s.

On the synoptic scale the driver for the weather this week will be
an upper low traversing from west to east across North America. On
Monday the upper low will be located over Nevada, lifting northeast
towards the northern High Plains by Tuesday. On Wednesday the upper
low moves north into southern Saskatchewan and Manitoba, then drifts
eastward into northwest Ontario Thursday into Friday. A resultant
surface low will develop over the central high plains Monday.
lifting north into the northern Plains Tuesday, then into Canada as
the low becomes vertically stacked mid-week. Ahead of this low,
southerly flow across the Great Plains and Mississippi River Valley
will lead to warm and moist air to advect northward, much of the
convection late Monday into Tuesday will be driven by the warm
sector of the low as this warm and moist airmass advects into the
Upper Midwest. The cold front associated with the main low will move
east across the region late Wednesday, with large-scale subsidence
building in Thursday into Friday a a mid-level shortwave ridge
builds in from the west and cooler air advects in from the northwest
at low levels.

Monday night into Tuesday the warm front lifts north across northern
Minnesota and northwest Wisconsin with scattered to widespread
showers and storms possible along the front. Elevated instability
will be in excess of 2000 j/kg behind the front, driven by very
steep mid-level lapse rates. Combined with deep layer shear on the
order of 30 to 45 knots, there will be at least a conditional risk
for organized severe thunderstorms. The limiting factor Tuesday will
be strong easterly winds ahead of and along the front which will
result in Lake Superior influencing the lower levels of the
atmosphere in northern Minnesota on Tuesday. Still, even if surface-
based convection is limited to areas of north-central Minnesota due
to the cooler surface temperatures near Lake Superior, the north-
northeast storm motion would likely advect strong to severe storms
into northeast Minnesota come Tuesday afternoon/evening. The Storm
Prediction Center has a marginal to slight risk for severe storms
in north-central to northeast Minnesota. The main threats with
storms Tuesday into Tuesday night will be large hail and damaging
winds, with low-level shear favorable for tornadoes where surface-
based storms can develop - mainly in north-central Minnesota such as
the Brainerd Lakes area.

On Wednesday widespread showers and thunderstorms will develop ahead
of the approaching cold front, with a few strong to severe storms
possible.

Skies clear out behind the cold front Wednesday night into Thursday,
but with the upper low slow to exit southern Manitoba on Thursday,
some mid to high level clouds will impact far northern Minnesota
Thursday into Friday. In addition, while widespread precipitation is
not anticipated, the cooler temperatures aloft may lead to some
stratocu and a few showers both Thursday and Friday in the wake of
the front.

There remains a significant amount of uncertainty as to the large-
scale pattern for the weekend, but the general model consensus is a
pattern that would favor chances for showers and storms Saturday
with temperatures near normal for the weekend. Despite the
uncertainty, severe storms appear unlikely in most of the
deterministic and ensemble member solutions.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 645 AM CDT Sun Jun 11 2017

VFR conditions will prevail at all TAF sites for most of today
with the exception of thunderstorms lowering ceilings to MVFR at
HYR mid morning. This afternoon into this evening MVFR ceilings
and fog is expected to develop at all sites with the exception of
INL where ceilings at expected to remain VFR. East to southeast
winds today remaining light at around 10 knots or less outside of
thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  73  53  80  54 /  60  30   0  30
INL  78  54  77  52 /  50  10   0   0
BRD  73  55  82  60 /  80  10  10  30
HYR  81  59  84  61 /  80  80  10  40
ASX  78  57  81  53 /  70  60   0  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

UPDATE...JTS
SHORT TERM...JTS
LONG TERM...JJM
AVIATION...JJM
Hazardous weather outlook, Jun 11, 5:56 AM CST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
656 AM CDT Sun Jun 11 2017

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-120815-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
656 AM CDT Sun Jun 11 2017

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

A few rounds of showers and thunderstorms, with some strong to
severe, are expected today through the evening hours. A Severe
Thunderstorm Watch has been issued for Pine county in northeast
Minnesota, and Burnett, Washburn, Sawyer, and Price counties in
northwest Wisconsin. The watch will continue through noon today.

There is an enhanced risk of severe weather south of a Pine City
to Hayward to Lac Du Flambeau line, and a slight risk for adjacent
areas north of the enhanced risk, with the main threats being
large hail and damaging winds, along with a smaller risk of
tornadoes, and frequent lightning. Heavy rainfall will be possible
over northwest Wisconsin later this afternoon and evening, which
may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Another round of showers and thunderstorms will be possible for
Monday, especially for southern portions of the Northland. Some
storms could be strong to severe, with large hail and damaging
winds the main threats.

Thunderstorms are expected Tuesday through Wednesday across much
of the Northland. Strong to severe storms will be possible in
north- central Minnesota Tuesday afternoon and evening, with large
hail and damaging winds expected from the strongest storms.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters may be needed today to call in reports of hail of
any size, damaging winds, tornadoes, and flash flooding.

LSZ121-140>148-120815-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
656 AM CDT Sun Jun 11 2017

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...Today and Tonight

A few rounds of thunderstorms are expected today and tonight
across western Lake Superior, especially along the south shore. A
few storms could be strong to severe this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible across western Lake Superior Tuesday
night into Wednesday. These storms are not expected to be severe.

Increasing easterly winds Monday night through Wednesday will
lead to building waves across western Lake Superior, which will
result in hazardous conditions for small craft. A Small Craft
Advisory will be needed.

JTS/JJM

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Special weather statement, Jun 11, 8:20 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Duluth MN
920 AM CDT SUN JUN 11 2017

MNZ038-WIZ006-111445-
Pine-Burnett-
920 AM CDT SUN JUN 11 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINE AND
BURNETT COUNTIES...

At 920 AM CDT, strong thunderstorms were along a line extending from
near Hinckley, to near Rock Creek, to 9 miles southwest of Branstad,
and moving east at 65 mph.

Wind gusts up to 35 mph, pea-size hail, heavy downpours, and frequent
cloud to ground lightning can be expected with these storms.

Locations impacted include...
Pine City, Hinckley, Rock Creek, Grantsburg, Trade Lake, Siren,
Webster, Brook Park, Henriette, Danbury, Hertel, Branstad, Randall,
Oakland, Falun, Four Corners, West Rock, Trade River, Beroun, and
Yellow Lake.

Seek shelter inside a sturdy building and away from windows until
these storms pass.

LAT...LON 4573 9216 4573 9253 4564 9253 4564 9289
      4572 9287 4573 9285 4573 9314 4598 9314
      4598 9306 4601 9305 4613 9233 4587 9216
      4564 9207 4564 9215
TIME...MOT...LOC 1420Z 256DEG 54KT 4594 9296 4579 9287 4561 9276

G2

The radar

The Minneapolis radar (KMPX), 121 km away, was scanning. The volume nearest the first event began at 14:29 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 7 flash flood, 4 hail, 4 flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Burnett

When
June 11, 8:28 AM CST
Where
Burnett County, 2.51 mi WSW of Grantsburg
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.770, -92.730

A 30 foot tall pine tree was blown down.

Thunderstorm Wind, Burnett

When
June 11, 8:28 AM CST
Where
Burnett County, 2.89 mi W of Grantsburg
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.780, -92.740

Four large pine trees were blown down.

Thunderstorm Wind, Burnett

When
June 11, 8:40 AM CST
Where
Burnett County, Grantsburg
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.780, -92.680

A temporary green house off of Highway 70 on the west side of Grantsburg, Wisconsin was destroyed.

Thunderstorm Wind, Burnett

When
June 11, 8:42 AM CST
Where
Burnett County, Grantsburg
Measured
56 kt (64 mph) estimated gust
Reported by
State Official
Coordinates
45.780, -92.680

The sheriff dispatch center received numerous reports of trees and power lines down.

Thunderstorm Wind, Burnett

When
June 11, 8:52 AM CST
Where
Burnett County, 0.96 mi W of Burnett Co Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.820, -92.390

A large oak tree about 18 to 20 inches in diameter fell on Old Highway 35 west of the Siren Airport.

Thunderstorm Wind, Burnett

When
June 11, 8:55 AM CST
Where
Burnett County, 1.93 mi E of Siren Burnett Co Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.830, -92.330

A pine tree on spotter's property was broke in half from the thunderstorm winds.

Thunderstorm Wind, Burnett

When
June 11, 8:57 AM CST
Where
Burnett County, Siren
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.780, -92.380

Across the north side of Siren, Wisconsin, numerous trees were downed with the largest trees being 12 inches in diameter. A pontoon and boat lift were raised off its dock and blown 15 feet from its original location.

Thunderstorm Wind, Burnett

When
June 11, 9:00 AM CST
Where
Burnett County, Siren
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.780, -92.380

One tree was blown down.

Thunderstorm Wind, Washburn

When
June 11, 9:10 AM CST
Where
Washburn County, 1.19 mi SE of Shell Lake
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
45.740, -91.900

Winds were estimated to be around 60 to 70 mph with numerous branches down.

Thunderstorm Wind, Washburn

When
June 11, 9:15 AM CST
Where
Washburn County, 0.84 mi SE of Spooner
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.820, -91.890

Numerous trees and branches were blown down, with the largest tree being one foot in diameter.

Thunderstorm Wind, Washburn

When
June 11, 9:16 AM CST
Where
Washburn County, 0.84 mi SW of Sarona
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.710, -91.810

Several trees were blown over blocked a roadway.

Thunderstorm Wind, Washburn

When
June 11, 9:25 AM CST
Where
Washburn County, 2.28 mi SSW of Spring Brook
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.920, -91.700

A few trees up to 18 inches in diameter were blown down.

Thunderstorm Wind, Sawyer

When
June 11, 9:30 AM CST
Where
Sawyer County, 1.46 mi SSE of Stone Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
45.830, -91.540

A large tree branch larger than 10 inches in diameter broke and damaged a mobile home.

Thunderstorm Wind, Washburn

When
June 11, 9:31 AM CST
Where
Washburn County, 9.65 mi SE of Spring Brook
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
45.850, -91.540

Multiple trees were uprooted.

Thunderstorm Wind, Sawyer

When
June 11, 9:45 AM CST
Where
Sawyer County, 0.96 mi W of Reserve
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.880, -91.400

Numerous trees were blown down and blocking roads. The largest trees knocked down were 6 to 8 inches in diameter. Several tops of larger trees were snapped off.

Thunderstorm Wind, Price

When
June 11, 10:23 AM CST
Where
Price County, 2.13 mi NNW of Dover
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.700, -90.190

Several trees were blown down.

Thunderstorm Wind, Price

When
June 11, 10:30 AM CST
Where
Price County, 0.84 mi SE of Prentice
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.540, -90.290

Several trees were blown down along a half mile stretch of US Highway 8.

Thunderstorm Wind, Price

When
June 11, 10:30 AM CST
Where
Price County, 0.48 mi E of Prentice
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.550, -90.290

Multiple trees were blown down. The largest trees were 8 to 10 inches in diameter.

Thunderstorm Wind, Sawyer

When
June 11, 10:31 AM CST
Where
Sawyer County, 0.48 mi E of Stone Lake
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
45.850, -91.540

Multiple trees were blown down. A few of of the trees were snapped at their bases.

Thunderstorm Wind, Price

When
June 11, 10:50 AM CST
Where
Price County, 17.42 mi E of (Pkf)park Falls Muni
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.920, -90.060

Power lines were blown down along Pike Lake Club Road.

Hail, Burnett

When
June 11, 11:25 AM CST
Where
Burnett County, Grantsburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.780, -92.680

Hail, Washburn

When
June 11, 2:03 PM CST to 2:08 PM CST
Where
Washburn County, 1.44 mi E of Spooner
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.830, -91.870

Hail, Washburn

When
June 11, 2:08 PM CST
Where
Washburn County, 2.05 mi ESE of Spooner
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.820, -91.860

Hail, Price

When
June 11, 2:17 PM CST
Where
Price County, 0.84 mi SE of Prentice
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.540, -90.290

Thunderstorm Wind, Sawyer

When
June 11, 2:43 PM CST
Where
Sawyer County, 4.09 mi WSW of Grindstone Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.910, -91.500

Trees were uprooted or snapped.

Lightning, Sawyer

When
June 11, 3:22 PM CST
Where
Sawyer County, 1.68 mi SW of Hayward
Property damage
$1,000
Reported by
Public
Coordinates
46.000, -91.500

Lightning struck the top of an older white pine tree near a home. The top of the tree exploded down the center. The home was indirectly damaged due to tree shrapnel after the tree exploded. Several pieces of the tree impaled through the siding and walls into the interior of the home.

Flash Flood, Sawyer

When
June 11, 4:09 PM CST to 8:00 PM CST
Where
Sawyer County, 1.6 mi WNW of Radisson to 1.37 mi WNW of Radisson
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
45.780, -91.230

County Highway H at Beaver Brook Road closed due to flooding.

Flash Flood, Sawyer

When
June 11, 4:09 PM CST to 8:00 PM CST
Where
Sawyer County, 0.48 mi E of New Post to 0.38 mi SE of New Post
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
45.900, -91.170

Parts of West Flowage Road closed due to flooding.

Flash Flood, Sawyer

When
June 11, 4:09 PM CST to 8:00 PM CST
Where
Sawyer County, 4.26 mi NNW of Radisson to 4.37 mi WNW of Radisson
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
45.830, -91.220

County Highway H closed due to water over the road.

Flash Flood, Sawyer

When
June 11, 4:09 PM CST to 8:00 PM CST
Where
Sawyer County, 0.48 mi W of New Post to 0.27 mi WSW of New Post
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
45.900, -91.190

A culvert washed out on North County Road CC.

Flash Flood, Sawyer

When
June 11, 4:09 PM CST to 8:00 PM CST
Where
Sawyer County, 4.21 mi NW of Winter to 4.51 mi NW of Winter
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Trained Spotter
Coordinates
45.870, -91.070

Water flowed over Dam Road with a depth of 3 feet.

Flash Flood, Price

When
June 11, 4:09 PM CST to 8:00 PM CST
Where
Price County, 1.64 mi N of Fifield to 1.66 mi N of Fifield
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
45.903, -90.426

A culvert washed out along Old Highway 13/Case Avenue.

Flood, Price

When
June 11, 4:09 PM CST to 8:00 PM CST
Where
Price County, 1.18 mi NNW of Fifield
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
45.896, -90.430

Water flowed over Wisconsin State Highway 13 and Boyer Road near Fifield.

Flood, Price

When
June 11, 4:09 PM CST to 8:00 PM CST
Where
Price County, 0.88 mi ESE of Price Co Arpt
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
45.694, -90.404

Roads flooded along Wisconsin State Highway 13 and Wyoming Street in Phillips.

Flash Flood, Price

When
June 11, 4:09 PM CST to 8:00 PM CST
Where
Price County, 25.96 mi W of Kaiser to 25.91 mi W of Kaiser
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Trained Spotter
Coordinates
45.849, -91.080

A mud slide flowed across the roadway at Dam Road and County Highway G in Ojibwa. The mud was approximately 3 feet deep on the road.

Flood, Sawyer

When
June 11, 4:50 PM CST to 8:00 PM CST
Where
Sawyer County, 3.66 mi NW of Winter to 3.68 mi NW of Winter
Cause
Heavy Rain
Reported by
Public
Coordinates
45.860, -91.070

A local creek overflowed and flooded a home's basement and yard.

Thunderstorm Wind, Price

When
June 11, 6:11 PM CST
Where
Price County, 0.69 mi S of Catawba
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.540, -90.530

Trees were uprooted and snapped, and a house's siding was peeled.

Flood, Sawyer

When
June 11, 6:45 PM CST to 8:00 PM CST
Where
Sawyer County, Ojibwa to 4.25 mi S of Ojibwa
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
45.800, -91.120

Several sections of Wisconsin State Highway 27 flooded between Ojibwa and Couderay.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2017Every state in 2017This day in weather historyWarnings in Wisconsin, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 705092, 705093, 705094, 705095, 705096, 705097, 705098, 705099, 705100, 705101, 705102, 705103, 705104, 705538, 705539, 705540, 705541, 705542, 705105, 705543, 705534, 705535, 705536, 705537, 705544, 705561, 705550, 705551, 705552, 705553, 705554, 705563, 705565, 705567, 705587, 705559, 705547, 705560.